MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the fenestrated bipolar forceps instrument, however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.A review of the provided image was performed by an isi clinical development engineer.The following additional information was provided: because of the damaged wrist and clevis, there is a potential for tissue to be caught or damaged.The user may also experience unintuitive motion due to the jaw breakage.A review of the provided image was performed by an isi failure analysis engineer.The following additional information was provided: it appears that the clevis ear is broken.The root cause of the failure mode cannot be confirmed prior to the return and analysis of the instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the user noticed that the fenestrated bipolar forceps's jaws were twisted and misaligned.The user confirmed no tissue was caught when the issue occurred.The instrument was removed together with the cannula due to the misaligned jaws.The instrument was removed and replaced with a backup.Following this, the user continued with the procedure with no further issues.No fragment fell into the patient.No known impact or patient consequence was reported.A procedure delay of 15 minutes was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the user confirmed that the event date was (b)(6) 2025, the port incision was not increased in order to remove the instrument and cannula together.The reporter was unable to disclose the patient demographic information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the fenestrated bipolar forceps instrument to perform failure analysis.The instrument was found to have a broken distal clevis at the base of the clevis.The broken piece was returned, measuring roughly 0.2255¿ x 0.0405¿ in size.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis show damage which may indicate potential mishandling/misuse.The clevis pin is missing.Additional observation related to customer reported complaint: distal clevis pin on the distal end is visibly missing.The missing pin was not returned with the instrument.This is caused by the broken distal clevis.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.Instrument collisions with other hand-held instrumentation or instrument driven outside the field of view can also cause damage to the instrument distal clevis.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21916440
Report Number2955842-2025-17308
Device Sequence Number18413591
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)260831(10)K10240808
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10240808 0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale